Propylthiouracil-associated antineutrophil cytoplasmic antibodies resulted microscopic polyangiitis and pulmonary-renal syndrome: A case report and literature review

Chin Chung Shu, Shuen Fu Weng, Song Chou Hsieh, Tien Shang Huang

研究成果: 雜誌貢獻文章同行評審

2 引文 斯高帕斯(Scopus)

摘要

Propylthiouracil (PTU) is a thionamide used for hyperthyroidism. Numbers of PTU induced adverse reactions such as leukopenia, rash, fever, arthritis, vasculitis, and lupus-like syndrome are reported. In addition, antineutrophil cytoplasmic antibody (ANCA)-associated vasculitis during PTU therapy was reported. Pulmonary-renal syndrome is one infrequent but life-threatening presentation of PTU-associated ANCA-positive vasculitis. We report a 45-year-old woman with pulmonary-renal syndrome presented as hemoptysis, normocytic anemia, and microscopic hematuria during the treatment of Graves' disease with PTU. Her serum perinuclear-ANCA was positive and dysmorphic red blood cells were found in urinalysis. After discontinuing PTU and starting immunosuppressive agent treatment, the fever, hematuria, and pulmonary hemorrhage subsided but the p-ANCA was still present several months later. ANCA-associated pulmonary-renal syndrome may be a complication of PTU therapy. The proportion of ANCA-positive case increases with the prolongation of PTU therapy. In contrast, there are rare reports of ANCA-associated vasculitis in the other thionamide i.e. carbimazole and methimazole. Therefore, carbimazole or methimazole may be the drug of choice when long-term treatment for hyperthyroidism is required.

原文英語
頁(從 - 到)230-235
頁數6
期刊Journal of Internal Medicine of Taiwan
16
發行號5
出版狀態已發佈 - 2005
對外發佈

ASJC Scopus subject areas

  • 內科學

指紋

深入研究「Propylthiouracil-associated antineutrophil cytoplasmic antibodies resulted microscopic polyangiitis and pulmonary-renal syndrome: A case report and literature review」主題。共同形成了獨特的指紋。

引用此